Follow

RED alert! Taking period-delaying pills can royally screw up your menstrual cycle

Updated on:4 December 2019, 13:39pm IST
Popping a pill to delay your periods seems like an easy solution. But have you ever thought about its side-effects? All we can say is that it’s a bad idea to opt for them. Read on to know why.
Nikita Bhardwaj
  • 64 Likes
Is it a good idea to delay periods by popping a pill? Let’s find out. GIF courtesy: GIPHY.

The most-awaited holiday season is about to begin and you are thrown back by aunty flo. Oops! Periods are definitely going to suck the fun out of year-end partying. Worse still, if you have year-end vacation plans. 

Hey, we hope you aren’t thinking of popping a period-delaying pill and hold them eggs back in your uterus? If you said yes, read what the experts have to say about these pills.

Says Dr Suneeta Mittal, director and HOD, obstetrics & gynecology of Fortis Memorial Research Institute, Gurugram:

Some side effects (of period-delaying pills) are relatively common and can include mood disturbances and acne-like skin eruptions.

She adds that breast tenderness, bloating, and mood swings in the seven to 10 days before the period can also be witnessed. Plus, if you frequently take period delaying medicines then heavy, prolonged, and painful periods can add to your misery.

Norethisterone and birth control pills together can make things worse for you 

Norethisterone is the most commonly prescribed drug when it comes to delaying periods. Yes, it works but it has evil effects too. A study published in the Chrismed Journal of Health and Research suggests that an overdose of this drug can lead to irregular menstrual bleeding and nausea or vomiting.

birth control pill
Image courtesy: Shutterstock

Read this article to find out 8 things that happen to your body when you stop taking birth control pills.

Now let’s talk about birth control pills, which are yet again, most commonly popped to suppress the menstrual cycle. But here’s a head-up: it is always recommended that you check with your doctor before considering them. These medicines contain artificial progesterone or oestrogen, which can disrupt the menstrual flow in the future.

Not just that but there are bigger things to worry about
According to the National Cancer Institute and The American Cancer Society (ACS), there is evidence which suggests that taking either of the pills for a long duration of time can increase your risk of breast and cervical cancer. OMG!

breast cancer
GIF courtesy: GIPHY

Now, we don’t want to scare you off but being vigilant about what you’re putting in your body is important. 

You must be thinking that doing it once in a blue moon won’t harm you. Well, maybe yes, maybe no. But it’s always better to pop these pills under the guidance of a medical expert,  because self-medication can cost you big time.

So, next time if delaying your monthlies is on your mind, then take a minute and think back to this read.

With inputs from IANS

0 Comments

Please Post Your Comments

Your email address will not be published. Required fields are marked *

Nikita Bhardwaj Nikita Bhardwaj

Six-pack abs are all that Nikita needs, along with her daily dose of green tea. At Health Shots, she produces videos, podcasts, stories, and other kick-ass content.